Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 18, 2015, 5:18 PM PDT for Kern County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 5:18 PM PDT (00:18 UTC)
- Expired
- Jul 18, 2015, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The Los Angeles radar (KVTX), 57 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:18 PM PDT | HEAVY RAIN 1.03 | 1 W Frazier Park, CA | FRAZIER PARK (KRN03) RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WGUS56 KHNX 190018
FFWHNX
CAC029-190315-
/O.NEW.KHNX.FF.W.0005.150719T0018Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
518 PM PDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 815 PM PDT
* AT 513 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN WILL CAUSE
AREAS OF FLOODING AND POSSIBLE MUD SLIDES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRAZIER PARK...LEBEC...LAKE OF THE WOODS AND GRAPEVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
3482 11913
$$
BEAN2 follow-up statements
051
WGUS76 KHNX 190114
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
614 PM PDT SAT JUL 18 2015
CAC029-190315-
/O.CON.KHNX.FF.W.0005.000000T0000Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
614 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
SOUTH CENTRAL KERN COUNTY...
AT 610 PM PDT...DOPPLER RADAR INDICATES THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS LIKELY TO
CONTINUE.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRAZIER PARK...LEBEC...LAKE OF THE WOODS AND GRAPEVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
3482 11913
$$
DCH215
WGUS76 KHNX 190325
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
825 PM PDT SAT JUL 18 2015
CAC029-190326-
/O.EXP.KHNX.FF.W.0005.000000T0000Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
825 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KERN COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. OVER ONE INCH OF RAIN IN A
ONE HOUR PERIOD WAS REPORTED EARLIER THIS EVENING...RESULTING IN MUD
BLOCKING THE ROAD BETWEEN FRAZIER PARK AND LAKE OF THE WOODS. RADAR
ESTIMATES UP TO TWO INCHES OF RAINFALL HAS OCCURRED JUST TO THE WEST
OF FRAZIER PARK. SOME ADDITIONAL LIGHT SHOWERS WILL BE POSSIBLE
THROUGH THE NIGHT BUT HEAVY RAINFALL IS NOT ANTICIPATED.
LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
3482 11913
$$
DCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:05 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 18, 2:05 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
205 PM PDT SAT JUL 18 2015
.SYNOPSIS...EXPECT INCREASING CLOUDINESS AS TROPICAL MOISTURE
CONTINUES FLOWING INTO THE REGION FROM THE SOUTH. THERE WILL BE A
THREAT OF SHOWERS AND THUNDERSTORMS SPREADING NORTH ACROSS THE
REGION TONIGHT AND CONTINUING INTO EARLY NEXT WEEK.
&&
.DISCUSSION...AN UPPER LEVEL SHORTWAVE PUSHED INTO SOCAL EARLY
THIS MORNING SPREADING TROPICAL MOISTURE INTO LOS ANGELES AND
VENTURA COUNTIES AROUND SUNRISE AND INTO OUR CWFA BEFORE NOON PDT.
RADAR COMPOSITES INDICATING SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS AND DESERTS AS WELL AS ISOLATED
THUNDERSTORMS OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY AND THE
TULARE COUNTY MOUNTAINS AND FOOTHILLS. MESOWEST INDICATING THAT
RAINFALL AMOUNTS HAVE GENERALLY BEEN A TENTH OF AN INCH OR LESS IN
AREAS IMPACTED BY SHOWERS AND THUNDERSTORMS...BUT JAWBONE CANYON
HAS PICKED UP A THIRD OF AN INCH OF RAINFALL. MEANWHILE...TYPICAL
SUMMER LIKE TEMPERATURES PREVAIL IN THE SAN JOAQUIN VALLEY WHERE
SKIES HAVE BEEN MOSTLY SUNNY ASIDE FROM THE CONVECTION IN THE
SOUTH END AND ANOTHER AFTERNOON OF HIGHS NEAR THE CENTURY MARK IS
IN STORE FOR MUCH OF THE SAN JOAQUIN VALLEY.
THE 12Z WRF AND THE HIGH RESOLUTION MODELS ARE INDICATING THE
SHORTWAVE RESPONSIBLE FOR TODAY/S CONVECTION WILL CONTINUE TO
TRACK NORTHEAST THIS EVENING AND MOVE INTO NV OVERNIGHT. THIS
SYSTEM WILL PROVIDE FOR ENOUGH LIFT FOR THUNDERSTORM DEVELOPMENT
THIS EVENING OVER THE MOUNTAINS AND ENOUGH INSTABILITY EXISTS
SOUTH OF FRESNO COUNTY FOR AT LEAST ISOLATED THUNDERSTORMS THIS
EVENING. RH PROGS ARE INDICATING DEEPER MOISTURE FROM TROPCIAL
STORM DOLORES WILL PUSH INTO CENTRAL CA ON SUNDAY AND PROVIDE FOR
AN INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS THROUGH
MONDAY. WE HAVE RAISED PRECIPITATION CHANCES FOR MOST OF OUR AREA
FOR SUNDAY AND MONDAY AS THE MODELS HAVE COME INTO FAIRLY GOOD
AGREEMENT WITH SIGNIFICANT DEEP MOISTURE MOVING THROUGH OUR AREA.
WHILE RFC QPF/S ARE INDICATING GENERALLY 1 TO 2 TENTHS OF
AN INCH OF RAINFALL FOR THE SAN JOAQUIN VALLEY BETWEEN THIS
EVENING AND MONDAY EVENING...SOME OF THE MODELS ARE INDICATING
MUCH HIGHER QPF/S. PW/S FROM THIS INCOMING MOISTURE ARE ABOVE 2
INCHES SO THE POTENTIAL FOR HEAVY RAINFALL EXISTS ON SUNDAY AND
MONDAY. WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE KERN
COUNTY MOUNTAINS AND DESERTS FROM 500 PM PDT THIS AFTERNOON
THROUGH 1100 PM PDT MONDAY EVENING BASED ON THE FACT THAT MOST OF
THE IMPACTED AREAS HAVE ALREADY RECEIVED SOME RAINFALL TODAY AND
HAVE THE POTENTIAL TO PICK UP MUCH MORE PRECIPITATION ON SUNDAY
AND MONDAY. OF NOTABLE CONCERN FOR FLASH FLOODING POTENTIAL IS THE
WAY FIRE BURN SCAR NEAR LAKE ISABELLA.
ALSO...SOME ALL TIME DAILY RECORDS MIGHT BE IN DANGER OF FALLING
ON SUNDAY AND MONDAY. THE ALL TIME RAINFALL RECORDS FOR JULY 19
IS 0.01 INCHES SET IN 2014 FOR FRESNO AND 0.02 INCHES SET IN 2012
FOR BAKERSFIELD. THE ALL TIME RAINFALL RECORDS FOR JULY 20 IS 0.04
INCHES SET IN 1985 FOR FRESNO AND 0.23 INCHES SET IN 1946 FOR
BAKERSFIELD.
ONE AREA OF UNCERTAINTY FOR THE NEXT TWO DAYS HOWEVER...IS WITH
TEMPERATURES AS THE INCREASED CLOUDS COVER WILL LIKELY KEEP
DAYTIME TEMPERATURES BELOW SEASONAL NORMALS. HOWEVER...IF THERE
ARE MORE BREAKS IN THE CLOUD COVER TEMPERATURES COULD EASILY
EXCEED PROJECTED HIGHS.
AN UPPER TROUGH IS PROGGED TO PUSH INTO THE PAC NW ON TUESDAY
WHICH WILL TURN THE UPPER FLOW TO THE SOUTHWEST...SUBSEQUENTLY
PUSHING THE TROPICAL MOISTURE EAST OF OUR CWFA BY MIDWEEK. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY FOR
THE SOUTHERN SIERRA NEVADA WHILE THE REMAINDER OF OF OUR AREA
DRIES OUT WITH DECREASING CLOUD COVER.
THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH A DRY
UPPER TROUGH OFF THE CA COAST FOR THE SECOND HALF OF NEXT WEEK
WHICH WILL PROVIDE OUR AREA WITH A DRY SOUTHWEST FLOW AND PUSH
ANY RESIDUAL TROPICAL MOISTURE WELL TO THE EAST OF OUR AREA BY
THURSDAY. THEREFORE DRY WEATHER...MAINLY CLEAR SKIES AND NEAR
NORMAL TEMPERATURES ARE EXPECTED FOR THE LATTER PORTION OF NEXT
WEEK.
&&
.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WILL SPREAD NORTH
ACROSS THE MOUNTAIN AND DESERT AREAS OF CENTRAL CALIFORNIA THIS
EVENING THROUGH TOMORROW...WITH ISOLATED THUNDERSTORMS ALSO
POSSIBLE IN THE SAN JOAQUIN VALLEY. THESE STORMS WILL BRING AREAS
OF MVFR AND LOCAL IFR/VLIFR CONDITIONS ALONG WITH WITH SOME
POSSIBLE MOUNTAIN OBSCURATIONS IN THE HIGHER TERRAIN. GUSTY AND
ERRATIC WINDS AROUND 40 MPH CAN ALSO ACCOMPANY THE STORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL
CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-18 111:1899 81:1987 83:1925 54:1987
KFAT 07-19 112:2009 86:1983 79:2006 54:1932
KFAT 07-20 111:1908 81:1973 78:1938 54:1903
KBFL 07-18 111:1908 82:1987 84:2006 52:1987
KBFL 07-19 111:2009 82:1983 85:1907 52:1906
KBFL 07-20 112:1938 84:1973 82:1979 49:1906
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH MONDAY
EVENING CAZ095-098-099.
&&
PUBLIC...DS
AVN/FW...JEB
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Jul 18, 4:55 AM PDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 455 AM PDT SAT JUL 18 2015 CAZ095-098-099-191200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 455 AM PDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...THUNDERSTORMS POSSIBLE... .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY BEGINNING THIS AFTERNOON. * TIMING: THIS AFTERNOON THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY INTO EARLY NEXT WEEK. * TIMING: SUNDAY THROUGH MONDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-191200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 455 AM PDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. ...THUNDERSTORMS POSSIBLE... .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA BEGINNING TONIGHT. * TIMING: TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA CONTINUING INTO NEXT WEEK. * TIMING: SUNDAY THROUGH TUESDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-191200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 455 AM PDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...THUNDERSTORMS POSSIBLE... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY NEXT WEEK. * TIMING: SUNDAY THROUGH MONDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Jul 18, 11:40 AM PDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1140 AM PDT SAT JUL 18 2015 CAZ099-181915- SOUTHEASTERN KERN COUNTY DESERT CA- 1140 AM PDT SAT JUL 18 2015 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL KERN COUNTY UNTIL 1215 PM PDT... AT 1139 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RANDSBURG...OR 21 MILES SOUTH OF RIDGECREST...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANDSBURG AND GOVERNMENT PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3518 11770 3524 11782 3546 11763 3524 11763 TIME...MOT...LOC 1839Z 205DEG 22KT 3532 11769 DS
Special weather statement, Jul 18, 12:16 PM PDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1216 PM PDT SAT JUL 18 2015
CAZ098-099-181945-
SOUTHEASTERN KERN COUNTY DESERT CA-INDIAN WELLS VALLEY CA-
1216 PM PDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN KERN COUNTY
UNTIL 1245 PM PDT
AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RANDSBURG...OR 14 MILES SOUTH OF RIDGECREST...MOVING NORTHEAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIDGECREST...INYOKERN...CHINA LAKE ACRES...RANDSBURG...LAUREL
MOUNTAIN AND GOVERNMENT PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3534 11763 3528 11770 3540 11779 3579 11787
3579 11763 3571 11763 3571 11766 3569 11766
3568 11763
TIME...MOT...LOC 1915Z 235DEG 40KT 3542 11760
DSLocal storm report, Jul 18, 2:27 PM PDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
227 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD 2 S RED ROCK CANYON 35.30N 118.00W
07/18/2015 KERN CA LAW ENFORCEMENT
CHP REPORTED ROAD CLOSED AT HWY 14 AT
JAWBONE CANYON ROAD.
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, Jul 18, 2:46 PM PDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
246 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD 8 WNW RANDSBURG 35.39N 117.80W
07/18/2015 KERN CA TRAINED SPOTTER
DEBRIS AND WATER MOVING ACROSS THE ROADWAY
AROUND INTERSECTION OF GARLOCK RD & RED ROCK
CANYON RD.
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, Jul 18, 2:49 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
249 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLASH FLOOD 2 E ROSAMOND 34.86N 118.17W
07/18/2015 KERN CA LAW ENFORCEMENT
CHP REPORTED WATER MOVING ACROSS RIGHT-HAND
LANE ON SOUTHBOUND SIDE.
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, Jul 18, 3:20 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
320 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM LIGHTNING CALIFORNIA CITY 35.12N 117.98W
07/18/2015 KERN CA TRAINED SPOTTER
1 PERSON STRUCK BY LIGHTNING; REPORT
RECEIVED VIA SOCIAL MEDIA.
&&
NWS HANFORD CA
IRIS SYSTEMThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:32 PM PDT | Special Weather Statement | HNX | Kern, Tulare | 58 min |
| Jul 18, 6:53 PM PDT | Special Weather Statement | HNX | Fresno | 37 min |
| Jul 18, 6:56 PM PDT | Areal Flood Advisory | HNX | Kern | 3 hr |
| Jul 18, 7:39 PM PDT | Special Weather Statement | HNX | Fresno | 81 min |
| Jul 18, 9:10 PM PDT | Special Weather Statement | HNX | Fresno | 80 min |
| Jul 18, 10:26 PM PDT | Special Weather Statement | HNX | Merced | 49 min |
| Jul 19, 1:09 AM PDT | Special Weather Statement | HNX | 36 min | |
| Jul 19, 2:28 AM PDT | Special Weather Statement | HNX | 92 min | |
| Jul 19, 1:49 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 19, 2:45 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 19, 4:14 PM PDT | Special Weather Statement | HNX | Tulare | 46 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.